JACKSON, Miss. (WJTV) – Teenagers are being hospitalized or dying from participating in the “Benadryl Challenge” on the social media app TikTok. The challenge is reminiscent of the deadly “Tide Pod Challenge.”
The “Benadryl Challenge” encourages young people to take higher-than-recommended doses of the over-the-counter drug.
The craze reportedly encourages viewers to take large doses of Benadryl or other antihistamines to induce hallucinations. According to the US Food and Drug Administration, doing that could lead to serious heart problems, seizures, coma, or even death.
The FDA said it had contacted TikTok and strongly urged them to remove the videos from their platform and to be vigilant to remove additional videos that may be posted.
Dr. Timothy Quinn, a local doctor, wants the young people to know the drug is nothing to play with.
“During this time, a lot of young people are at home, due to COVID-19. There’s more time that they may be unsupervised,” he stated.
The doctor encouraged parents to take action by taking all medications, prescriptions, and non-prescriptions, and do everything to keep them away from the young people.
He adds if someone takes too much Benadryl, immediately get medical attention or contact poison control.
- Hosemann Family Foundation creates scholarship for future educators
- Teen whom Biden befriended as fellow stutterer releasing children’s book
- Eugene Goodman: Kamala Harris escorted by hero Capitol police officer who diverted mob
- 2.1 magnitude earthquake reported in Covington County
- 103-year-old Massachusetts man who lived through Spanish flu, polio outbreak gets COVID-19 vaccine